Alert archive / California / Gale Warnings in 2009

Gale Warning 86, NWS Eureka, CA

December 28, 2009

NWS Eureka, CA issued this gale warning at Dec 28, 2009, 2:48 PM PST. It took effect at Dec 29, 2009, 9:00 AM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 28, 2009, 2:48 PM PST (22:48 UTC)
In effect from
Dec 29, 2009, 9:00 AM PST
Expired
Dec 29, 2009, 6:00 PM PST
In force
9 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

322 
WHUS76 KEKA 282248
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
248 PM PST MON DEC 28 2009

PZZ470-290700-
/O.EXT.KEKA.SW.Y.0071.000000T0000Z-091229T0400Z/
/O.UPG.KEKA.GL.A.0034.091229T1700Z-091230T0100Z/
/O.NEW.KEKA.GL.W.0086.091229T1700Z-091230T0100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
248 PM PST MON DEC 28 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
8 PM PST THIS EVENING...
...GALE WARNING IN EFFECT FROM 9 AM TO 5 PM PST TUESDAY...

THE LONG PERIOD WESTERLY SWELL WILL SUBSIDE TO BELOW 10 FEET THIS
EVENING. 

A COLD FRONT WILL APPROACH TUESDAY WITH RAPIDLY INCREASING
SOUTHERLY WINDS OF 20 TO 30 KT WITH GUSTS TO 35 KT AHEAD OF IT
DURING THE LATE MORNING AND AFTERNOON. THE WINDS WILL RAPIDLY EASE
AFTER THE FRONTAL PASSAGE LATE TUESDAY EVENING.

&&


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ450-475-290700-
/O.EXT.KEKA.SW.Y.0071.000000T0000Z-091229T0400Z/
/O.UPG.KEKA.GL.A.0034.091229T1700Z-091230T0100Z/
/O.NEW.KEKA.SC.Y.0076.091229T1700Z-091230T0600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
248 PM PST MON DEC 28 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
8 PM PST THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 10 PM PST
TUESDAY...

THE LONG PERIOD WESTERLY SWELL WILL SUBSIDE TO BELOW 10 FEET THIS
EVENING. 

A COLD FRONT WILL APPROACH TUESDAY WITH RAPIDLY INCREASING
SOUTHERLY WINDS OF 15 TO 25 KT WITH A FEW GUSTS TO 35 KT AHEAD OF
IT DURING THE LATE MORNING AND AFTERNOON. THE STRONGEST WINDS WILL
NORTH OF SHELTER COVE. THE WINDS WILL RAPIDLY EASE AFTER THE
FRONTAL PASSAGE LATE TUESDAY EVENING.


&&


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ455-290700-
/O.EXT.KEKA.SW.Y.0071.000000T0000Z-091229T0400Z/
/O.NEW.KEKA.SC.Y.0076.091229T1700Z-091230T0600Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
248 PM PST MON DEC 28 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
8 PM PST THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 10 PM PST
TUESDAY...

A LONG PERIOD WESTERLY SWELL WILL SUBSIDE BELOW 10 FT AT 13 OR 14
SECONDS THIS EVENING. THE SWELL REMAIN UNDER 10 FEET ON
TUESDAY...BUT SHORT PERIOD WAVE HEIGHTS WILL BE ON THE RISE AS THE
WINDS RAPIDLY INCREASE TO 15 TO 25 KT AHEAD OF A COLD FROM LATE
TUESDAY MORNING AND AFTERNOON. THE WINDS WILL RAPIDLY EASE AS THE FRONT
MOVES THROUGH LATE TUESDAY EVENING.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
914 
WHUS76 KEKA 291126
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
326 AM PST TUE DEC 29 2009

PZZ475-300000-
/O.CAN.KEKA.SC.Y.0076.091229T1700Z-091230T0600Z/
/O.NEW.KEKA.SI.Y.0077.091229T1700Z-091230T0700Z/
/O.NEW.KEKA.SW.Y.0072.091229T1700Z-091230T2200Z/
/O.NEW.KEKA.GL.A.0035.091231T0600Z-100101T1200Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
326 AM PST TUE DEC 29 2009

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 9 AM THIS
MORNING TO 11 PM PST THIS EVENING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 9 AM
THIS MORNING TO 2 PM PST WEDNESDAY...
...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO
11 PM PST THIS EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS
HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS
SEAS IS IN EFFECT FROM 9 AM THIS MORNING TO 2 PM PST WEDNESDAY.
IN ADDITION...A GALE WATCH HAS BEEN ISSUED. THIS GALE WATCH IS IN
EFFECT FROM WEDNESDAY EVENING THROUGH LATE THURSDAY NIGHT. THE
SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ450-300000-
/O.CAN.KEKA.SC.Y.0076.091229T1700Z-091230T0600Z/
/O.NEW.KEKA.SI.Y.0077.091229T2100Z-091230T0700Z/
/O.NEW.KEKA.SW.Y.0072.091229T2100Z-091230T1800Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
326 AM PST TUE DEC 29 2009

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 11 PM PST THIS EVENING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 1 PM
THIS AFTERNOON TO 10 AM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON
TO 11 PM PST THIS EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS
SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR
HAZARDOUS SEAS IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM PST
WEDNESDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ455-300000-
/O.CAN.KEKA.SC.Y.0076.091229T1700Z-091230T0600Z/
/O.NEW.KEKA.SI.Y.0077.091229T2100Z-091230T0700Z/
/O.NEW.KEKA.SW.Y.0072.091230T0200Z-091230T1800Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
326 AM PST TUE DEC 29 2009

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 11 PM PST THIS EVENING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 6 PM
THIS EVENING TO 10 AM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON
TO 11 PM PST THIS EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS
SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR
HAZARDOUS SEAS IS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM PST
WEDNESDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ470-300000-
/O.NEW.KEKA.SW.Y.0072.091229T1700Z-091230T2200Z/
/O.EXT.KEKA.GL.W.0086.091229T1700Z-091230T0200Z/
/O.NEW.KEKA.GL.A.0035.091231T0600Z-100101T1700Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
326 AM PST TUE DEC 29 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 9 AM
THIS MORNING TO 2 PM PST WEDNESDAY...
...GALE WARNING NOW IN EFFECT FROM 9 AM THIS MORNING TO 6 PM PST
THIS EVENING...
...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 9 AM THIS
MORNING TO 2 PM PST WEDNESDAY. A GALE WATCH HAS ALSO BEEN ISSUED.
THIS GALE WATCH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH
FRIDAY MORNING. THE GALE WARNING IS NOW IN EFFECT FROM 9 AM THIS
MORNING TO 6 PM PST THIS EVENING. 

A COLD FRONT WILL APPROACH TUESDAY WITH RAPIDLY INCREASING
SOUTHERLY WINDS OF 20 TO 30 KT WITH GUSTS TO 35 KT AHEAD OF IT
DURING THE LATE MORNING AND AFTERNOON. THE WINDS WILL RAPIDLY
EASE AFTER THE FRONTAL PASSAGE LATE TUESDAY EVENING.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
536 
WHUS76 KEKA 291649
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
849 AM PST TUE DEC 29 2009

PZZ470-292300-
/O.CON.KEKA.GL.W.0086.091229T1700Z-091230T0200Z/
/O.CON.KEKA.SW.Y.0072.091229T1700Z-091230T2200Z/
/O.CON.KEKA.GL.A.0035.091231T0600Z-100101T1700Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
849 AM PST TUE DEC 29 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 2 PM PST WEDNESDAY...
...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH
FRIDAY MORNING...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING. A
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL
2 PM PST WEDNESDAY. A GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY
EVENING THROUGH FRIDAY MORNING. 

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ450-292300-
/O.EXT.KEKA.SI.Y.0077.091229T1700Z-091230T0700Z/
/O.EXT.KEKA.SW.Y.0072.091229T1700Z-091230T1800Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
849 AM PST TUE DEC 29 2009

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 11 PM PST
THIS EVENING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
10 AM PST WEDNESDAY...

THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 11 PM
PST THIS EVENING. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS
NOW IN EFFECT UNTIL 10 AM PST WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ475-292300-
/O.CON.KEKA.SI.Y.0077.091229T1700Z-091230T0700Z/
/O.CON.KEKA.SW.Y.0072.091229T1700Z-091230T2200Z/
/O.CON.KEKA.GL.A.0035.091231T0600Z-100101T1200Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
849 AM PST TUE DEC 29 2009

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM
PST THIS EVENING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 2 PM PST WEDNESDAY...
...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH
LATE THURSDAY NIGHT...

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM
PST THIS EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS
REMAINS IN EFFECT UNTIL 2 PM PST WEDNESDAY. A GALE WATCH REMAINS
IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE THURSDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ455-292300-
/O.CON.KEKA.SI.Y.0077.091229T2100Z-091230T0700Z/
/O.CON.KEKA.SW.Y.0072.091230T0200Z-091230T1800Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
849 AM PST TUE DEC 29 2009

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 1 PM
THIS AFTERNOON TO 11 PM PST THIS EVENING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM
6 PM THIS EVENING TO 10 AM PST WEDNESDAY...

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 11 PM PST THIS EVENING. A SMALL CRAFT ADVISORY FOR
HAZARDOUS SEAS REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM
PST WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$
679 
WHUS76 KEKA 292206
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
206 PM PST TUE DEC 29 2009

PZZ470-300515-
/O.EXT.KEKA.SW.Y.0072.000000T0000Z-091230T0800Z/
/O.CON.KEKA.GL.W.0086.000000T0000Z-091230T0200Z/
/O.UPG.KEKA.GL.A.0035.091231T0600Z-100101T1700Z/
/O.NEW.KEKA.SE.W.0040.091231T0600Z-100101T0500Z/
/O.NEW.KEKA.GL.W.0087.091231T0600Z-100101T0500Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
206 PM PST TUE DEC 29 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
MIDNIGHT PST TONIGHT...
...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...
...GALE WARNING IN EFFECT FROM 10 PM WEDNESDAY TO 9 PM PST
THURSDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 PM WEDNESDAY TO 9 PM
PST THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING WITH
A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL
MIDNIGHT. WINDS WILL DIMINISH DURING THE EVENING AS A COLD FRONT
MOVES INLAND.

THE NATIONAL WEATHER SERVICE HAS ISSUED GALE AND HAZARDOUS SEAS
WARNINGS IN ASSOCIATION WITH ANOTHER LOW PRESSURE SYSTEM FOR
WEDNESDAY EVENING THROUGH THURSDAY EVENING.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ475-300515-
/O.EXT.KEKA.SI.Y.0077.000000T0000Z-091230T0800Z/
/O.EXT.KEKA.SW.Y.0072.000000T0000Z-091230T0800Z/
/O.EXT.KEKA.GL.A.0035.091231T0600Z-100101T0500Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
206 PM PST TUE DEC 29 2009

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL MIDNIGHT
PST TONIGHT...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
MIDNIGHT PST TONIGHT...
...GALE WATCH NOW IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY EVENING...

SMALL CRAFT ADVISORIES FOR WINDS AND HAZARDOUS SEAS REMAIN IN
EFFECT UNTIL MIDNIGHT PST. WINDS AND SEAS WILL DIMINISH BY LATE EVENING
AS A COLD FRONT MOVES INLAND.

THE NATIONAL WEATHER SERVICE HAS ISSUED A GALE WATCH IN
ASSOCIATION WITH ANOTHER LOW PRESSURE SYSTEM FOR WEDNESDAY EVENING
THROUGH THURSDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ450-455-300515-
/O.EXT.KEKA.SI.Y.0077.000000T0000Z-091230T0800Z/
/O.EXT.KEKA.SW.Y.0072.000000T0000Z-091230T0800Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
206 PM PST TUE DEC 29 2009

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL MIDNIGHT
PST TONIGHT...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
MIDNIGHT PST TONIGHT...

SMALL CRAFT ADVISORIES FOR WINDS AND HAZARDOUS SEAS REMAIN IN
EFFECT UNTIL MIDNIGHT PST. WINDS AND SEAS WILL DIMINISH BY LATE EVENING
AS A COLD FRONT MOVES INLAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Dec 28, 2:28 PM PST, 20 minutes earlier.

Area forecast discussion, Dec 28, 2:28 PM PST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
228 PM PST MON DEC 28 2009

.SYNOPSIS...A COLD FRONT WILL PRODUCE GUSTY SOUTH WINDS...LIGHT
RAIN...AND MOUNTAIN SNOW TUESDAY AND TUESDAY NIGHT. RAIN AND SNOW
SHOWERS WILL LINGER INTO WEDNESDAY BEFORE ANOTHER RAIN PRODUCER
ARRIVES LATE IN THE WEEK.
&&

.DISCUSSION...A WEAKENING UPPER LEVEL TROUGH MOVING ACROSS THE
REGION WILL CONTINUE TO PRODUCE SCHC FOR SHOWERS MAINLY ACROSS
MENDOCINO COUNTY INTO THIS EVENING. THE STORM SYSTEM CURRENTLY
AROUND 45N 140W WILL MOVE INTO THE REGION TUE WITH RAIN CHANCES
INCREASING THROUGH THE MORNING. RAIN WILL QUICKLY SPREAD THROUGHOUT
THE FORECAST AREA IN THE AFTERNOON AND PERSIST THROUGH TUESDAY
NIGHT. DYNAMICS AND MOISTURE STILL LOOK FAVORABLE FOR A DECENT RAIN
EVENT BUT THE QUICK MOVEMENT OF THIS SYSTEM WILL LIMIT HEAVY QPF
TOTALS. GENERALLY EXPECT ONE HALF INCH OF RAIN WITH LOCAL AMOUNTS UP
TO 1.5 INCHES IN OROGRAPHICALLY ENHANCED AREAS. SNOW LEVELS WILL
SLOWLY CLIMB TO 4000 FT BEFORE DROPPING TO 3000 TO 3500 FT TUE
EVENING. EXPECT SNOWFALL TOTALS TO REMAIN BELOW ADVISORY CRITERIA
WITH AMOUNTS OF 1-3 INCHES POSSIBLE AROUND 4000 FT AND 4 TO 5 INCHES
ABOVE 5000 FT. A 140+ KT JET BEHIND THE FRONT WILL MAINTAIN
INSTABILITY SHOWERS THROUGH THE DAY WED. SNOW LEVELS WILL BE 3000
TO 3500 FT WED BUT DO NOT EXPECT MUCH IF ANY ADDITIONAL SNOW
ACCUMULATIONS. ANOTHER STORM SYSTEM EXPECTED LATE IN THE WEEK HAS
THE POTENTIAL TO BE A MORE SIGNIFICANT RAIN PRODUCER. THE TIMING OF
THIS FEATURE IS REMAINS UNCERTAIN AS MODELS CONTINUE TO SHOW FAIRLY
POOR RUN TO RUN CONSISTENCIES. MODELS IN FAIR AGREEMENT ON A
PROGRESSIVE PATTERN PERSISTING THROUGH THE WEEKEND...BUT DIFFER ON
TIMING AND INTENSITY OF PASSING DISTURBANCES. MAINTAINED POPS AT OR
SLIGHTLY ABOVE CLIMO THROUGH THE WEEKEND. BC
&&

.AVIATION...IFR CEILING CONDITIONS IN THE INLAND VALLEYS THIS
EVENING AND TONIGHT WITH A BAND OF VFR ALTOSTRATUS MOVING OUT OF
MENDOCINO AND EASTERN TRINITY COUNTIES THIS EVENING. AREAS OF MVFR
HAZE AT THE COAST IN THE AFTERNOON AND EVENING IN LIGHT ONSHORE
FLOW. INCREASING VFR CLOUDS TUESDAY MORNING AHEAD OF COLD FRONT AND
ASSOCIATED RAIN. DEAN
&&

.MARINE...SWELL IS SLOW TO SUBSIDE SO HAVE EXTENDED SCA FOR HAZ SEAS
INTO THIS EVENING. NEXT FRONT ABOUT 700 NM OFF THE COAST EXTENDING
FROM SURFACE LOW IN THE GULF OF ALASKA. RAPIDLY INCREASING SURFACE
WINDS TUESDAY MORNING WITH THE WINDS PEAKING IN THE AFTERNOON AND
EARLY EVENING AS THE FRONT APPROACHES. THE STRONGEST SUSTAINED GALE
WINDS TO 35 KT WILL BE IN THE NORTHERN OUTER WATERS WITH A FEW GALE
GUSTS IN THE NORTHERN INNER WATERS AND SOUTHERN OUTER WATERS.  I DID
NOT THINK THESE LOW END GALE GUSTS WERE LONG ENOUGH IN DURATION OR
WIDESPREAD ENOUGH TO EXTEND GALE WARNING TO OTHER THAN ZONE 470.
WINDS WILL RAPIDLY DECREASE TUESDAY EVENING AND STAY FAIRLY LIGHT
MOST OF WED. NEXT STRONGER LOW PRESSURE SYSTEM WILL TRACK ACROSS THE
NORTHERN PACIFIC INTO SOUTHERN BRITISH COLUMBIA WEDNESDAY NIGHT INTO
FRIDAY WITH GALE FORCE WINDS TO 45 KT MORE WIDESPREAD AND PEAKING
THUR EVENING.

FOR THE SEAS...THIS SWELL TRAIN WILL SUBSIDE TONIGHT AND WILL HAVE
CONFUSED SEAS ON TUESDAY WITH INCREASING SHORT PERIOD SW WIND
WAVE/FRESH SWELL AHEAD OF FRONT. NEXT WESTERLY SWELL TRAIN MOVING
INTO THE WATERS TUESDAY NIGHT. ENP SHOWING SEAS PEAKING BETWEEN
15-17 FEET FRIDAY NIGHT BUT STAYED WITH THE PREVIOUS OF THOUGHT OF
LOWERING THESE VALUES BY 2-3 FT. DEAN
&&

.EKA WATCHES/WARNINGS/ADVISORIES...
SCA FOR HAZARDOUS SEAS UNTIL 8 PM PST TONIGHT FOR
PZZ450-455-470-475.
GALE WARNING FROM 9 AM TO 5 PM PST TUE FOR PZZ470.
SCA FROM 9 AM TO 10 PM PST TUE FOR PZZ450-455-475.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Dec 28, 4:23 AM PST, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
423 AM PST MON DEC 28 2009

CAZ001-002-291230-
REDWOOD COAST-MENDOCINO COAST-
423 AM PST MON DEC 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-004-076-291230-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
423 AM PST MON DEC 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A STORM SYSTEM WILL BRING GUSTY SOUTH WINDS...RAIN...AND MOUNTAIN
SNOW TUESDAY AND TUESDAY NIGHT. SNOW LEVELS ARE EXPECTED TO RISE
TO AROUND 4000 FT IN ADVANCE OF THIS STORM. LOCAL SNOW AMOUNTS OF
2 INCHES ARE POSSIBLE NEAR 4000 FT AND GREATER THAN 4 INCHES AT OR ABOVE
5000 FT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ARE ENCOURAGED TO RELAY SNOWFALL REPORTS TO THE NATIONAL
WEATHER SERVICE IN EUREKA.

PLEASE REFER TO WEATHER.GOV/EUREKA AND/OR NOAA WEATHER RADIO FOR
FURTHER DETAILS.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 28, 2:48 PM PSTSmall Craft AdvisoryEKA13 hr

Nearby

Gale Warnings in California, 2009Every gale warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.